October  2013, 33(10): 4731-4742. doi: 10.3934/dcds.2013.33.4731

Expansion growth, entropy and invariant measures of distal groups and pseudogroups of homeo- and diffeomorphisms

1. 

Katedra Geometrii, Wydział Matematyki i Informatyki, Uniwersytet Łódzki, Łódź, Poland

Received  September 2010 Revised  March 2013 Published  April 2013

We estimate expansion growth types (in the sense of Egashira) of certain distal groups of homeomorphisms and manifold diffeomorphisms.The estimate implies zero entropy (in the sense of Ghys, Langevin and the author) and existence of invariant measures for such groups. We prove also existence of invariant measures for pseudogroups satisfying some conditions of distality type.
Citation: Paweł G. Walczak. Expansion growth, entropy and invariant measures of distal groups and pseudogroups of homeo- and diffeomorphisms. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4731-4742. doi: 10.3934/dcds.2013.33.4731
References:
[1]

J. Alvarez Lopez and A. Candel, Equicontinuous foliated spaces, Math. Z., 263 (2009), 725-774. doi: 10.1007/s00209-008-0432-4.

[2]

M. Badura, Prescribing growth type of complete Riemannian manifolds of bounded geometry, Ann. Polon. Math., 75 (2000), 167-175.

[3]

S. Banach, On Haar measure, Uspekhi Mat. Nauk, 2 (1936), 161-167.

[4]

A. Biś and P. Walczak, Entropy of distal groups, pseudogroups and laminations, Ann. Polon. Math., 100 (2011), 45-54. doi: 10.4064/ap100-1-5.

[5]

A. Candel and L. Conlon, "Foliations I," Amer. Math. Soc., Providence, 2000.

[6]

S. Egashira, Expansion growth of foliations, Ann. Fac. Sci. Toulouse, 2 (1993), 15-52. doi: 10.5802/afst.756.

[7]

R. Ellis, Distal transformation groups, Pacific J. Math., 24 (1957), 401-405. doi: 10.2140/pjm.1958.8.401.

[8]

H. Furstenberg, The structure of distal flows, Amer. J. Math., 85 (1963), 477-515. doi: 10.2307/2373137.

[9]

E. Ghys, R. Langevin and P. Walczak, Entropie géométrique des feuilletages, Acta Math., 160 (1988), 105-142. doi: 10.1007/BF02392274.

[10]

A. Haefliger, Foliations and compactly generated pseudogroups, in "Foliations: Geometry and Dynamics," Proc. of the Conf., Warsaw (2000), World Sci. Publ., Singapore (2002), 275-295. doi: 10.1142/9789812778246_0013.

[11]

S. Matsumoto, The unique ergodicity of equicontinuous laminations, Hokkaido Math. J., 39 (2010), 389-403.

[12]

W. Parry, Zero entropy of distal and related transformations, in "Topological Dynamics: An International Symposium" (eds. J. Auslander and W. H. Gottschalk), W. A. Benjamin, New York (1968), pp. 383-389.

[13]

M. Rees, "On the Structure of Minimal Distal Transformation Groups with Topological Manifolds as Phase Spaces," thesis, University of Warwick, 1977.

[14]

W. Rudin, "Real and Complex Analysis," McGraw-Hill, New York, London etc., 1966.

[15]

S. Saks, "Monografie Matematyczne," Theory of the Integral, 7, Warszawa - Lwów, 1937.

[16]

P. Walczak, "Dynamics of Foliations, Groups and Pseudogroups," Monografie Matematyczne, 64, Birkhäuser, Basel, 2004, doi: 10.1007/978-3-0348-7887-6.

[17]

A. Weil, "L'intégration dans les Groupes Topologiques et ses Applications," (French) [This book has been republished by the author at Princeton, N. J., 1941.], Actual. Sci. Ind., 869, Hermann et Cie, Paris, 1940.

show all references

References:
[1]

J. Alvarez Lopez and A. Candel, Equicontinuous foliated spaces, Math. Z., 263 (2009), 725-774. doi: 10.1007/s00209-008-0432-4.

[2]

M. Badura, Prescribing growth type of complete Riemannian manifolds of bounded geometry, Ann. Polon. Math., 75 (2000), 167-175.

[3]

S. Banach, On Haar measure, Uspekhi Mat. Nauk, 2 (1936), 161-167.

[4]

A. Biś and P. Walczak, Entropy of distal groups, pseudogroups and laminations, Ann. Polon. Math., 100 (2011), 45-54. doi: 10.4064/ap100-1-5.

[5]

A. Candel and L. Conlon, "Foliations I," Amer. Math. Soc., Providence, 2000.

[6]

S. Egashira, Expansion growth of foliations, Ann. Fac. Sci. Toulouse, 2 (1993), 15-52. doi: 10.5802/afst.756.

[7]

R. Ellis, Distal transformation groups, Pacific J. Math., 24 (1957), 401-405. doi: 10.2140/pjm.1958.8.401.

[8]

H. Furstenberg, The structure of distal flows, Amer. J. Math., 85 (1963), 477-515. doi: 10.2307/2373137.

[9]

E. Ghys, R. Langevin and P. Walczak, Entropie géométrique des feuilletages, Acta Math., 160 (1988), 105-142. doi: 10.1007/BF02392274.

[10]

A. Haefliger, Foliations and compactly generated pseudogroups, in "Foliations: Geometry and Dynamics," Proc. of the Conf., Warsaw (2000), World Sci. Publ., Singapore (2002), 275-295. doi: 10.1142/9789812778246_0013.

[11]

S. Matsumoto, The unique ergodicity of equicontinuous laminations, Hokkaido Math. J., 39 (2010), 389-403.

[12]

W. Parry, Zero entropy of distal and related transformations, in "Topological Dynamics: An International Symposium" (eds. J. Auslander and W. H. Gottschalk), W. A. Benjamin, New York (1968), pp. 383-389.

[13]

M. Rees, "On the Structure of Minimal Distal Transformation Groups with Topological Manifolds as Phase Spaces," thesis, University of Warwick, 1977.

[14]

W. Rudin, "Real and Complex Analysis," McGraw-Hill, New York, London etc., 1966.

[15]

S. Saks, "Monografie Matematyczne," Theory of the Integral, 7, Warszawa - Lwów, 1937.

[16]

P. Walczak, "Dynamics of Foliations, Groups and Pseudogroups," Monografie Matematyczne, 64, Birkhäuser, Basel, 2004, doi: 10.1007/978-3-0348-7887-6.

[17]

A. Weil, "L'intégration dans les Groupes Topologiques et ses Applications," (French) [This book has been republished by the author at Princeton, N. J., 1941.], Actual. Sci. Ind., 869, Hermann et Cie, Paris, 1940.

[1]

Or Landesberg. Horospherically invariant measures and finitely generated Kleinian groups. Journal of Modern Dynamics, 2021, 17: 337-352. doi: 10.3934/jmd.2021012

[2]

Zhiming Li, Lin Shu. The metric entropy of random dynamical systems in a Hilbert space: Characterization of invariant measures satisfying Pesin's entropy formula. Discrete and Continuous Dynamical Systems, 2013, 33 (9) : 4123-4155. doi: 10.3934/dcds.2013.33.4123

[3]

Manfred Einsiedler, Elon Lindenstrauss. On measures invariant under diagonalizable actions: the Rank-One case and the general Low-Entropy method. Journal of Modern Dynamics, 2008, 2 (1) : 83-128. doi: 10.3934/jmd.2008.2.83

[4]

Benjamin Weiss. Entropy and actions of sofic groups. Discrete and Continuous Dynamical Systems - B, 2015, 20 (10) : 3375-3383. doi: 10.3934/dcdsb.2015.20.3375

[5]

André Caldas, Mauro Patrão. Entropy of endomorphisms of Lie groups. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1351-1363. doi: 10.3934/dcds.2013.33.1351

[6]

Javier Pérez Álvarez. Invariant structures on Lie groups. Journal of Geometric Mechanics, 2020, 12 (2) : 141-148. doi: 10.3934/jgm.2020007

[7]

Gerard Thompson. Invariant metrics on Lie groups. Journal of Geometric Mechanics, 2015, 7 (4) : 517-526. doi: 10.3934/jgm.2015.7.517

[8]

Oliver Jenkinson. Optimization and majorization of invariant measures. Electronic Research Announcements, 2007, 13: 1-12.

[9]

Siniša Slijepčević. Stability of invariant measures. Discrete and Continuous Dynamical Systems, 2009, 24 (4) : 1345-1363. doi: 10.3934/dcds.2009.24.1345

[10]

Michihiro Hirayama. Periodic probability measures are dense in the set of invariant measures. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1185-1192. doi: 10.3934/dcds.2003.9.1185

[11]

Richard Sharp. Distortion and entropy for automorphisms of free groups. Discrete and Continuous Dynamical Systems, 2010, 26 (1) : 347-363. doi: 10.3934/dcds.2010.26.347

[12]

Zhihong Xia. Hyperbolic invariant sets with positive measures. Discrete and Continuous Dynamical Systems, 2006, 15 (3) : 811-818. doi: 10.3934/dcds.2006.15.811

[13]

Marcus Pivato. Invariant measures for bipermutative cellular automata. Discrete and Continuous Dynamical Systems, 2005, 12 (4) : 723-736. doi: 10.3934/dcds.2005.12.723

[14]

Donald Ornstein, Benjamin Weiss. Entropy is the only finitely observable invariant. Journal of Modern Dynamics, 2007, 1 (1) : 93-105. doi: 10.3934/jmd.2007.1.93

[15]

Richard Miles, Michael Björklund. Entropy range problems and actions of locally normal groups. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 981-989. doi: 10.3934/dcds.2009.25.981

[16]

Kanat Abdukhalikov. On codes over rings invariant under affine groups. Advances in Mathematics of Communications, 2013, 7 (3) : 253-265. doi: 10.3934/amc.2013.7.253

[17]

Firas Hindeleh, Gerard Thompson. Killing's equations for invariant metrics on Lie groups. Journal of Geometric Mechanics, 2011, 3 (3) : 323-335. doi: 10.3934/jgm.2011.3.323

[18]

Wen Huang, Leiye Xu, Shengnan Xu. Ergodic measures of intermediate entropy for affine transformations of nilmanifolds. Electronic Research Archive, 2021, 29 (4) : 2819-2827. doi: 10.3934/era.2021015

[19]

Christopher Bose, Rua Murray. Minimum 'energy' approximations of invariant measures for nonsingular transformations. Discrete and Continuous Dynamical Systems, 2006, 14 (3) : 597-615. doi: 10.3934/dcds.2006.14.597

[20]

Amir Mohammadi. Measures invariant under horospherical subgroups in positive characteristic. Journal of Modern Dynamics, 2011, 5 (2) : 237-254. doi: 10.3934/jmd.2011.5.237

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (145)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]